Michigan, 2014

Winter Storm in Michigan, February 21 to 22, 2014

February 21 to 22, 2014 · NWS APX · 5 events in 5 counties and zones

A strengthening low pressure system passed just north of Michigan on the 21st. Cold air wrapped back into the region, and earlier rain or mixed precipitation changed over to snow.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS APX wrote it up.

A strengthening low pressure system passed just north of Michigan on the 21st. Cold air wrapped back into the region, and earlier rain or mixed precipitation changed over to snow. Though Lake Michigan had been largely ice-covered prior to this event, the stronger winds associated with the low resulted in increasing amounts of open water. Thus, heavy lake-enhanced snow developed over portions of far northern lower Michigan by late afternoon of the 21st. By morning, snowfall totals topped out at 14 inches in Indian River, with a large number of surrounding communities in the 10 to 12 inch range.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before the first event at Feb 21, 12:41 PM EST, 2 hours 19 minutes earlier.

Area forecast discussion, Feb 21, 12:41 PM EST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1241 PM EST FRI FEB 21 2014

.SYNOPSIS...
ISSUED AT 443 AM EST FRI FEB 21 2014

A STRONG AREA OF LOW PRESSURE WILL MOVE OUT OF WISCONSIN AND THROUGH
LAKE SUPERIOR TODAY. STRONG WINDS WILL CONTINUE AND EVEN STRENGTHEN
A BIT...AS TEMPERATURES DROP THROUGH THE DAY TODAY. THIS WILL CREATE
RAW AND NASTY CONDITIONS FOR THE BALANCE OF THE WORK WEEK. BELOW
AVERAGE TEMPERATURES WILL STICK AROUND THROUGH THE WEEKEND...WITH A
RETURN TO THE DEEP FREEZE COMING NEXT WEEK.

&&

.UPDATE...
ISSUED AT 1235 PM EST FRI FEB 21 2014

VERY GUSTY WINDS/WIDESPREAD SNOW SHOWERS/BLOWING SNOW ADDING UP TO
PRODUCE LOCALLY VERY HAZARDOUS DRIVING CONDITIONS. SUCH WILL
CONTINUE FOR THIS AFTERNOON. NO CHANGES PLANNED TO CURRENT
HEADLINES.

UPDATE ISSUED AT 945 AM EST FRI FEB 21 2014

MUCH MORE STRAIGHTFORWARD FORECAST THAN JUST 24 HOURS AGO. NOW
NEARLY VERTICALLY STACKED DEEP LAYER LOW (977MB SURFACE PRESSURE)
PLOWING STEADILY NORTH THROUGH CENTRAL LAKE SUPERIOR. BACKSIDE
MOISTURE/DEFORMATION HAS MADE ITS PRESENCE FELT INTO NORTHERN
MICHIGAN...WITH WIDESPREAD SNOW...SOME LOCALLY HEAVY...OCCURRING
ACROSS THE AREA. STRONG PRESSURE GRADIENT REALLY CRANKING UP THE
SOUTHWEST WINDS...WITH WIDESPREAD GUSTS IN EXCESS OF 30 MPH...AND
SOME IN EXCESS OF 40. COMBINATION OF WINDS/SNOW CREATING QUITE THE
SEEN OUTSIDE OUR OFFICE...WITH WIDESPREAD BLOWING SNOW FLYING ACROSS
THE OPEN FIELDS. TEMPERATURE TREND HAS BEEN A DOWNWARD ONE...AND
WILL CONTINUE TO BE SO THROUGH THE DAY...WITH READINGS MAKING A RUN
INTO THE LOWER/MIDDLE 20S BY LATER THIS AFTERNOON (WIND CHILL
READINGS A GOOD 20 OR SO DEGREES COLDER!).

REST OF TODAY WILL FEATURE MORE OF THE SAME...WIDESPREAD
SNOW/BLOWING SNOW...WITH THE GREATEST SNOW COVERAGE FOCUSING ALONG
AND WEST OF INTERSTATE 75 WHERE UPSLOPE IS MAXIMIZED AND SOME MINOR
LAKE CONTRIBUTION HELPS THE CAUSE. STILL LOOKING LIKE AN INCH OR TWO
TOTAL...WITH PERHAPS UP TO 3 INCHES ACROSS EASTERN UPPER MICHIGAN.
NO DOUBT WINTER AND WIND HEADLINES MORE THAN JUSTIFIED THROUGH THE
REST OF TODAY.

UPDATE ISSUED AT 653 AM EST FRI FEB 21 2014

MADE SOME TIMING TWEAKS TO ARRIVAL OF UPSTREAM WRAP AROUND
SNOWFALL. DEFORMATION SNOWFALL HAS EXPANDED OVER E/SE WISCONSIN
WITHIN THE LAST HOUR OR TWO AND STARING TO MAKE INROADS INTO
WESTERN LOWER MICHIGAN AS WELL AS EAST UPPER. BUT STILL ANOTHER 1
TO 3 HOURS PER KAPX RADAR TRENDS BEFORE IT GETS INTO THE CWA. HAVE
TWEAKED FORECASTS ACCORDINGLY.

WINDS...ALREADY GETTING SW GUSTS 25 TO 35 KNOTS ACROSS THE CWA AND
WINDS WILL CONTINUE TO INCREASE AS DEPTH OF THE MIXED LAYER
STRETCHES OUT. TWEAKED CURRENT FORECAST WINDS TO MATCH OBS...BUT
NO OTHER CHANGES GOING FORWARD.

&&

.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 443 AM EST FRI FEB 21 2014

...WINDY AND TURNING COLDER TODAY WITH SNOW SHOWERS...

OVERVIEW: POTENT STORM SYSTEM ROLLING UP THROUGH THE WESTERN GREAT
LAKES THIS MORNING...976 MB SFC LOW ALONG THE WISCONSIN/MICHIGAN
BORDER AS OF 09Z AND OCCLUDED FRONT ARCING EASTWARD THROUGH THE
TIP OF THE MITT. BATCH OF SYNOPTIC PRECIP (INCLUDING SOME THUNDER
EARLIER IN THE EVENING) AHEAD OF THE OCCLUDED FRONT NOW WELL UP
INTO ONTARIO WHILE POTENT DRY SLOT HAS PUNCHED UP THROUGH ALL OF
LOWER MICHIGAN INTO CENTRAL AND EASTERN UPPER MICHIGAN. LOW
STRATUS/FOG AND DRIZZLE NOW THE DOMINANT WEATHER TYPE ACROSS A
GOOD PART OF THE CWA...ESSENTIALLY ALONG AND NORTH OF THE OCCLUDED
FRONT. BUT BEHIND THE FRONT...WINDS VEER S/SW AND LOW LEVELS HAVE
BEEN DRYING OUT SOUTH-NORTH WITH IMPROVING CIGS/VSBYS.

ACTUAL SFC LOW TRACK WAS JUST A LITTLE FURTHER WEST THAN FORECAST
THIS TIME YESTERDAY AND HENCE DEFORMATION AXIS/WRAP AROUND MOISTURE
AND PRECIP STILL BACK ACROSS WISCONSIN AND WESTERN UPPER MICHIGAN...
BUT ROTATING TOWARD THE CWA. THUS...MUCH OF THE OVERNIGHT HOURS
HAVE BEEN PRECIP FREE OTHER THAN THE DZ/FOG AND OF COURSE...THE
WINDS. MEANWHILE...WEDGE OF ELEVATED WARM AIR ALOFT NOW GETTING
PINCHED OFF TO THE N/E ALONG AND AHEAD OF THE OCCLUDED FRONT WITH
SW FLOW COLD ADVECTION GETTING UNDERWAY (DONT GET TO SAY THAT VERY
OFTEN).

TODAY...A LITTLE BIT EASIER OF A FORECAST TO CONTEND WITH IN THAT AT
LEAST WE DONT HAVE TO WORRY ABOUT PRECIP TYPE. SFC LOW WILL ADVANCE
NNE ACROSS LAKE SUPERIOR INTO ONTARIO BY LATE AFTERNOON/EARLY
EVENING. DEFORMATION FORCING/WRAP MOISTURE WILL WRAP BACK INTO NRN
LOWER AND EASTERN UPPER MICHIGAN THIS MORNING AND ROTATE THROUGH THE
NRN/WRN PARTS OF THE CWA THROUGH THE DAY. AND AIDED BY LAKE MICHIGAN
CONTRIBUTION/INDUCED LOW LEVEL OMEGA FIELD FROM OPEN WATER AREAS AS
WELL AS DAYTIME HEATING...ANTICIPATE WIDESPREAD SNOW SHOWERS TO
IMPACT THE WESTERN HALF OF NRN LOWER MICHIGAN AND EASTERN UPPER
MICHIGAN THROUGH THE DAY AND WILL HAVE CATEGORICAL POPS FOR THOSE
AREAS. EASTERN PARTS OF NRN LOWER MICHIGAN WILL SEE LESS IN THE WAY
OF SNOWFALL PARTICULARLY CLOSE TO LAKE HURON AND TOWARD THE SAGINAW
VALLEY.

WINDS: SOUTHWEST WINDS WILL CRANK UP OVER THE NEXT FEW HOURS AS
CORE OF 40 TO 60 KNOT WINDS IN THE MIXED LAYER PUNCH UP INTO
NORTHERN MICHIGAN. WITHIN COLD ADVECTION REGIME...SHOULD GET SOME
RATHER STRONG GUSTS TODAY ON THE ORDER OF 40 TO 50 KNOTS WITH THE
STRONGEST GUSTS ALONG THE LAKE MICHIGAN SHORELINE COUNTIES
ESPECIALLY MACKINAC COUNTY WITH WIND COMING OFF THE ICE. WINDS
BACK DOWN A BIT TONIGHT.

HEADLINE MANAGEMENT TIME...HAVE DONE SOME REVAMPING OF HEADLINES.
FIRST OFF...FAR EAST/SOUTHEAST COUNTIES ARE PRETTY MUCH DONE WITH
HIGHER IMPACT WINTER WEATHER THOUGH THERE WILL BE SOME SNOW
SHOWERS IMPACTING THOSE AREAS TODAY. SO WILL CAN WINTER WEATHER
ADVISORY. BUT...WITH PERIOD OF STRONGEST WINDS FORTHCOMING AND
GUSTS LIKELY PUSHING THAT 45 MPH ADVISORY CRITERIA...WILL HOIST A
WIND ADVISORY IN IT/S PLACE VALID FROM LATER THIS MORNING THROUGH
THE AFTERNOON.

NEXT...WITH WIDESPREAD SNOW SHOWERS/BLOWING SNOW ANTICIPATED FOR
NW LOWER AND EASTERN UPPER MICHIGAN...WILL CERTAINLY KEEP THE
WINTER WEATHER ADVISORY INTACT THROUGH THE DAY. BIGGER CONCERN
IS...WILL WE NEED SOMETHING STRONGER? AM INCREASINGLY CONCERNED
THAT THE IMMEDIATE LAKE MICHIGAN SHORELINE AREAS...ESPECIALLY
ALONG US 2 IN MACKINAC COUNTY...COULD EXPERIENCE ANOTHER ROUND OF
BLOWING SNOW AND LOW VSBYS NOT UNLIKE WHAT WE HAD A FEW WEEKS BACK
WHEN US 2 WAS CLOSED FOR SEVERAL HOURS. AND...WITH GUSTS COMING
OFF THE ICE IN NRN LAKE MICHIGAN...THE US 2 STRETCH COULD AGAIN
GET RATHER NASTY. HOWEVER...THIS AIRMASS IS NOWHERE NEAR AS COLD
THIS TIME AROUND AND SNOW MAY NOT BE AS EFFECTIVE IN REDUCING
VSBYS. SO...FORECAST CONFIDENCE AT THIS POINT IS NOT HIGH ENOUGH
TO UPGRADE TO WARNING AT THIS POINT. BUT INCOMING DAY CREW WILL
NEED TO KEEP A CLOSE EYE ON CONDITIONS THERE (AND ALL THE LAKE
MICHIGAN SHORE COUNTIES).

TONIGHT...DEFORMATION AXIS/WRAP AROUND MOISTURE CONTINUES TO SWING
UP THROUGH THE NRN HALF OF THE CWA. SNOW SHOWERS ACROSS EASTERN
UPPER AND NORTHWEST LOWER MICHIGAN WILL PERSIS...BUT DIMINISH IN
TIME...ALONG WITH DIMINISHING WINDS. SO...WILL NOT EXTEND ADVISORY
BEYOND CURRENT 7 PM END TIME AT THIS POINT.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 443 AM EST FRI FEB 21 2014

(2/22)SATURDAY...THE SFC LOW PASSES JUST SOUTH OF HUDSON BAY, AND
THE SFC HIGH IS POSITIONED OVER THE CANADIAN PRAIRIES. THIS LEADS TO
THE CLASSIC W FLOW WITH THE ARCTIC AIR MASS FLOWING INTO THE UPPER
GREAT LAKES. 850 MB TEMPERATURES BEGIN TO COOL GOING FROM A -14C TO
-16C RANGE TO A -16C TO -20 RANGE BY 00Z. AS THE COLDER AIR MOVES
INTO E UPPER, WITH THE 850-700 MB MOISTURE AT >80%, WILL EXPECT SOME
SNOW SHOWERS. HOWEVER WITH THE FROZEN LAKES, EXPECT LITTLE LAKE
EFFECT AS THE OPEN WATER WILL BE LIMITED. SO WILL EXPECT MINOR
ACCUMULATIONS.

SATURDAY NIGHT...THE CHANCES FOR THE SNOW SHOWERS RETREAT NORTH AS
THE MOISTURE RETREATS NORTH WITH THE LOWS MOVE NORTH A BIT AND THE
SFC HIGH BEGINS TO UNDERCUT THE SFC LOW'S MOISTURE.

(2/23)SUNDAY...THE 850 MB TEMPERATURES CONTINUE TO REMAIN CONSTANT
IN THE -16C TO -20C RANGE, WITH THE COLDEST AIR UPSTREAM. YET IT
LOOKS LIKE THE COLDEST AIR REMAINS TIED TO THE 500 MB SHORTWAVE
TROUGH TO PUSH IT ALONG JUST NORTH OF THE BOUNDARY WATERS. THE
MOISTURE ALSO CONTINUES TO RETREAT NORTH AS THE SFC LOW MEANDERS
AROUND THE MOUTH OF JAMES BAY AND IS FILLING AS WELL. SO THERE IS
LITTLE PUSH TO THE COLDER AIR UNTIL AFTER 00Z WHEN THE 500 MB
SHORTWAVE MOVES INTO LAKE SUPERIOR. BY 12Z, THE 850 MB TEMPERATURES
IN E LAKE SUPERIOR ARE IN -24C.

EXTENDED (MONDAY THROUGH THURSDAY)...

(2/24)MONDAY...WITH THE NW FLOW OFF OF THE LAKES, IF THERE WERE NO
ICE ON THE LAKES WOULD BE A GOOD LAKE EFFECT SNOW DAY, BUT WITH THE
ICE COVERAGE, AT THIS POINT, THE ACCUMULATIONS WOULD BE MINOR OR
NON-EXISTENT. THE MODELS TRY AND PUSH THROUGH A SHORTWAVE AT 500 MB
OVERNIGHT AND INTO (2/25)TUESDAY. HOWEVER, AT THIS POINT, THINK THAT
THE WAVE MAY BE A LITTLE OVERDONE AND WOULD LIKE TO SEE ANOTHER RUN
OR TWO BEFORE UPPING THE CHANCES ON THIS. A SECONDARY WAVE THAT
LOOKS A LITTLE MORE POTENT MAY PUSH THE CHANCES UP DURING THE NIGHT.
(2/26)WEDNESDAY...LOOKS LIKE THERE COULD BE A FLARE UP OF SNOW AS
THE 500 MB LOW BEGINS TO SPIN DOWN INTO THE GREAT LAKES, AND THE
-25C TO -30C 850 MB TEMPERATURES INVADE THE REGION. THIS COULD GET
SOME LES TO FORM, JUST BECAUSE OF THE SENSIBLE HEAT OFF OF THE LAKE.
THE QUESTION WILL BE WHETHER THE MOISTURE WILL BE ENOUGH, WITH SUCH
COLD TEMPERATURES. (2/27)THURSDAY...WITH THE ARCTIC OUTBREAK OVER
THE UPPER GREAT LAKES, THE IDEA WILL BE COLD WITH VERY LIGHT SNOW.
HIGH TEMPERATURES ARE AT THIS POINT IN THE SINGLE DIGITS ABOVE ZERO,
BUT IF THIS AIR MASS IS AS COLD AS THE NATIVE MODELS SUGGESTS, MANY
PLACES MAY REMAIN BELOW ZERO FOR THE DAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1235 PM EST FRI FEB 21 2014

IFR PRODUCING SNOW SHOWERS/BLOWING SNOW IN VERY GUSTY WINDS WILL
CONTINUE FOR MUCH OF THIS AFTERNOON. PERIODIC IMPROVEMENTS
POSSIBLE...ESPECIALLY KAPN...BUT THESE SHOULD BE BRIEF. CONDITIONS
TO IMPROVE FROM SOUTH TO NORTH OVERNIGHT AS LOW PRESSURE CONTINUES
TO PULL AWAY FROM THE AREA. WINDS REMAIN GUSTY RIGHT THROUGH
SATURDAY MORNING.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR MIZ008-
     015>023-025>029-031>034.
     WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR MIZ024-030-035-036-
     041-042.
LH...NONE.
LM...NONE.
LS...NONE.

&&

UPDATE...MB
SYNOPSIS...JL
SHORT TERM...BA
LONG TERM...JL
AVIATION...MB
Hazardous weather outlook, Feb 21, 9:59 AM EST, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
959 AM EST FRI FEB 21 2014

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
221200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
959 AM EST FRI FEB 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

STRONG SOUTHWEST WINDS WILL CONTINUE INTO THIS EVENING. WIND
GUSTS OF 30 TO 40 MPH ARE EXPECTED IN MANY AREAS...WITH GUSTS 40
TO 50 MPH NEAR LAKE MICHIGAN.

IN ADDITION...WIDESPREAD SNOW WILL CONTINUE ACROSS EASTERN UPPER
AND NORTHWEST LOWER MICHIGAN THROUGH THE AFTERNOON. COMBINED WITH
THE GUSTY SOUTHWEST WINDS...WILL LEAD TO SUBSTANTIAL BLOWING AND
DRIFTING SNOW AND REDUCED VISIBILITIES.

PLEASE SEE ONGOING ADVISORIES FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS AND WIND GUSTS TO
THE NATIONAL WEATHER SERVICE. REPORTS MAY BE MADE ONE OF TWO WAYS:

BY FACEBOOK: FACEBOOK.COM/US.NATIONALWEATHERSERVICE.GAYLORD.GOV

BY TWITTER: TWITTER.COM/NWSGAYLORD

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

In the hours before

Special weather statement, Feb 21, 2:33 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
233 PM EST FRI FEB 21 2014

MIZ015>017-019>022-025>028-031>034-220000-
MACKINAC-EMMET-CHEBOYGAN-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-BENZIE-
GRAND TRAVERSE-KALKASKA-CRAWFORD-MANISTEE-WEXFORD-MISSAUKEE-
ROSCOMMON-
INCLUDING THE CITIES OF...ST. IGNACE...PETOSKEY...CHEBOYGAN...
CHARLEVOIX...NORTHPORT...MANCELONA...GAYLORD...FRANKFORT...
TRAVERSE CITY...KALKASKA...GRAYLING...MANISTEE...CADILLAC...
LAKE CITY...HOUGHTON LAKE
233 PM EST FRI FEB 21 2014

...LOCALIZED WHITEOUTS AND VERY HAZARDOUS DRIVING CONDITIONS...

COMBINATION OF VERY GUSTY SOUTHWEST WINDS...IN EXCESS OF 30
MPH...AND PERIODS OF MODERATE TO HEAVY SNOW SHOWERS...CONTINUES TO
RESULT IN LOCALIZED WHITEOUT CONDITIONS ON AREA ROADWAYS. THE
WORST CONDITIONS ARE IN EXPOSED AREAS ALONG EAST-WEST
ROADS...SUCH AS M-72...M-32...AND U.S. 2. THESE CONDITIONS WILL
CONTINUE RIGHT THROUGH THE REMAINDER OF THIS AFTERNOON...WITH
SLOWLY IMPROVING CONDITIONS EXPECTED THIS EVENING. IF TRAVELING...REDUCE
YOUR SPEED AND BE ALERT TO RAPIDLY CHANGING VISIBILITY.

MSB

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 winter storm. Local standard time, as filed.

Winter Storm, Emmet

When
February 21, 3:00 PM EST to February 22, 3:00 AM EST
Where
Emmet forecast zone
Reported by
Trained Spotter
Coordinates
45.588, -84.981 (the zone’s center; the record gives no point)

Winter Storm, Cheboygan

When
February 21, 3:00 PM EST to February 22, 3:00 AM EST
Where
Cheboygan forecast zone
Reported by
CoCoRaHS
Coordinates
45.473, -84.492 (the zone’s center; the record gives no point)

Winter Storm, Charlevoix

When
February 21, 3:00 PM EST to February 22, 3:00 AM EST
Where
Charlevoix forecast zone
Reported by
Trained Spotter

Winter Storm, Antrim

When
February 21, 3:00 PM EST to February 22, 3:00 AM EST
Where
Antrim forecast zone
Reported by
Trained Spotter
Coordinates
45.007, -85.176 (the zone’s center; the record gives no point)

Winter Storm, Otsego

When
February 21, 3:00 PM EST to February 22, 3:00 AM EST
Where
Otsego forecast zone
Reported by
Trained Spotter
Coordinates
45.021, -84.599 (the zone’s center; the record gives no point)

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2014Every state in 2014This day in weather historyWarnings in Michigan, February 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 504526, 504527, 504528, 504529, 504530.